Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 89, NWS Eureka, CA

October 24, 2018

NWS Eureka, CA issued this small craft advisory at Oct 24, 2018, 3:26 AM PDT. It took effect at Oct 25, 2018, 12:00 PM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2018, 3:26 AM PDT (10:26 UTC)
In effect from
Oct 25, 2018, 12:00 PM PDT
Expired
Oct 27, 2018, 12:00 AM PDT
In force
36 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

025 
WHUS76 KEKA 241026
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
326 AM PDT Wed Oct 24 2018

PZZ470-241830-
/O.NEW.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
326 AM PDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
THURSDAY NIGHT...

* WAVES...W building to 10 ft at 13 seconds Thursday afternoon 
  and evening.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
12 follow-up statements
778 
WHUS76 KEKA 241517
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
817 AM PDT Wed Oct 24 2018

PZZ470-242330-
/O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
817 AM PDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WAVES...W building to 10 ft at 13 seconds Thursday afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
275 
WHUS76 KEKA 242117
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
217 PM PDT Wed Oct 24 2018

PZZ470-250530-
/O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
217 PM PDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WAVES...West building to 10 feet at 13 seconds Thursday 
  afternoon and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
905 
WHUS76 KEKA 250311
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
811 PM PDT Wed Oct 24 2018

PZZ470-251115-
/O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
811 PM PDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

* WINDS...Southerly 5 to 10 kt. 

* WAVES...West building to 10 ft at 13 seconds Thursday afternoon
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
156 
WHUS76 KEKA 251014
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
314 AM PDT Thu Oct 25 2018

PZZ470-251815-
/O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
314 AM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT TONIGHT...

* WAVES...W swell building to 10 ft at 13 seconds this afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
486 
WHUS76 KEKA 251809
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1109 AM PDT Thu Oct 25 2018

PZZ470-260215-
/O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1109 AM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WAVES...W swell building to 10 ft at 13 seconds this afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
321 
WHUS76 KEKA 252147
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
247 PM PDT Thu Oct 25 2018

PZZ470-260600-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
247 PM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WAVES...W swell building to 10 ft at 13 seconds this afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
279 
WHUS76 KEKA 260334
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
834 PM PDT Thu Oct 25 2018

PZZ470-260700-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
834 PM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...Southerly 6 to 12 kt. 

* WAVES...W swell up to 10 ft at 13 seconds this evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
694 
WHUS76 KEKA 260654
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1154 PM PDT Thu Oct 25 2018

PZZ450-455-475-261500-
/O.EXB.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1154 PM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 AM PDT Friday. 

* WINDS...Variable 6 to 12 kt.

* WAVES...W swell 9 to 11 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-261500-
/O.EXT.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1154 PM PDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS...Southerly 6 to 12 kt.

* WAVES...W swell up to 9 to 11 ft at 13 seconds this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
711 
WHUS76 KEKA 260948
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
248 AM PDT Fri Oct 26 2018

PZZ450-455-470-475-261600-
/O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
248 AM PDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...Variable 6 to 12 kt.

* WAVES...W swell 9 to 11 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
299 
WHUS76 KEKA 261558
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
858 AM PDT Fri Oct 26 2018

PZZ450-455-470-475-262200-
/O.EXT.KEKA.SC.Y.0089.000000T0000Z-181026T2200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...Variable 6 to 12 kt.

* WAVES...W swell 9 to 11 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
380 
WHUS76 KEKA 262107
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
207 PM PDT Fri Oct 26 2018

PZZ450-455-470-475-270500-
/O.EXT.KEKA.SC.Y.0089.000000T0000Z-181027T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
207 PM PDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...Variable 6 to 12 kt.

* WAVES...W swell 9 to 11 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
942 
WHUS76 KEKA 270356
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
856 PM PDT Fri Oct 26 2018

PZZ450-455-470-475-270700-
/O.EXT.KEKA.SC.Y.0089.000000T0000Z-181027T0700Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
856 PM PDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...Variable 6 to 12 kt.

* WAVES...W swell 9 to 11 ft at 13 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 2:54 PM PDT, 12 hours 32 minutes earlier.

Area forecast discussion, Oct 23, 2:54 PM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
254 PM PDT Tue Oct 23 2018

.SYNOPSIS...A weak front will bring light rain to portions of the
Redwood Coast through this afternoon. Otherwise, mainly dry
weather and mild daytime temperatures are expected through the
remainder of the week.

&&

.SHORT TERM...The weak cold front has moved ashore this afternoon
and is currently producing light rain from Del Norte County to
portions of Humboldt County north of Cape Mendocino. This front
will quickly exit the area and dissipate this evening, yielding
several days of cloudy but mainly dry weather as zonal onshore
flow is established over Northwest California. Guidance continues
to trend drier for Thursday as the bulk of the impacts associated
with a weak warm front approaching the region on Thursday now look
to stay confined to the Oregon and Washington coasts. Cannot rule
out a few sprinkles in the vicinity of Del Norte County or some
misty/drizzly conditions along the North Coast given a very moist
ambient environment, but Thursday now looks to remain rain free
for the most part. The other primary story heading towards the end
of the work week will be rebounding temperatures as heights and
850 mb temps begin to rise in response to a building ridge
centered to the south of the area. This should support high
temperatures getting back into the 60s along the coast and the low
to mid 80s farther inland. This trend will continue into the
weekend. /CB

&&

.LONG TERM...A weak ridge remains in place on Saturday. The marine
layer may return bringing clouds to the coast, although confidence
is low on this. Sunday models are in decent agreement on another
system approaching the area and bringing rain late in the day or
overnight. Current model runs show some modest precip amounts for
Humboldt and Del Norte counties, with little making it much farther
inland. This system may trend farther north and weaker as it gets
closer like we have seen the last few systems do. So it will need to
be watched. High pressure and dry conditions are expected to return
early next week. Offshore flow may help get the stratus out of the
coast of the coastal areas as well. MKK

&&

.AVIATION...The passing front and SE winds ahead of it have
helped to mix out the marine layer this afternoon, resulting in
mostly VFR ceilings along the coast. Any associated rain has
remained very light, bringing a scattered cloud deck below 3000 ft
and modest visibility reductions which may yield occasional MVFR
conditions at KCEC and KACV through late afternoon/early evening.
Rain will quickly come to an end by early evening, with ceilings
gradually falling back into MVFR and eventually IFR range as a
deep marine layer is re-established overnight at coastal
terminals. Marine layer depth on the order of 3000 ft will likely
also result in MVFR and possibly IFR ceilings making into back
into Ukiah early Tuesday morning before scattering out by about
18z much like today. /CB

&&

.MARINE...Tonight into Wednesday winds are forecast to briefly
become light and northerly, then shift to SW ahead of another
frontal system late Wednesday night and Thursday, but remain below
advisory criteria. Northerly winds will return for the weekend,
although they are expected to peak once again only around 20 to 25
KT briefly before decreasing again Saturday night as the next
system brings southerly winds to the area.

A couple W-NW swell trains will be transiting the waters through the
period. Ongoing NW swell at around 15 seconds this morning will
settle into the 11 second range by Wednesday. The second batch of
swell will average around 13 seconds, arriving late Wednesday.
Heights of this swell will approach 10 ft by Thursday night. Longer
period SW swell will continue through much of the forecast cycle as
well, with periods ranging from 15 to 18 seconds. MKK/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 23, 2:29 PM PDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
229 PM PDT Tue Oct 23 2018

CAZ101>113-242130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
229 PM PDT Tue Oct 23 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.